MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2457-B
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed that the embolization coil was detached inside the distal shaft of the lantern.The pusher assembly was not returned for evaluation, and therefore, the root cause of the detachment could not be determined.The ovalization in the distal shaft of the lantern likely prevented the ruby coil from being advanced out of the distal tip.Evaluation of the returned lantern revealed that the distal shaft was ovalized.If the peel-able sheath (provided by penumbra) is not used to protect the distal shaft of the catheter during insertion of the device, and the lantern is forcefully pinched, gripped or otherwise mishandled during use, damage such as ovalization may occur.During the functional test, the ruby coil could not be removed from the lantern.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00294.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, after advancing a ruby coil to the distal tip of the lantern, the physician experienced resistance and the ruby coil would not advance past the tip of the lantern.The physician made two attempts and consequently, the ruby coil unintentionally detached within the lantern.Therefore, the lantern was removed containing the detached ruby coil.The procedure was completed using a new ruby coil and a new lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11338158
Report Number3005168196-2021-00293
Device Sequence Number17015052
Product Code HCG
UDI-Device Identifier00814548019291
UDI-Public00814548019291
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2457-B
Device Catalogue NumberRBY2C2457
Device Lot NumberF97867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005